Paroxysmal perceptual alteration: Drug-induced phenomenon or schizophrenic psychopathology?

Samir Kumar Praharaj, K. Sreejayan, Mahima Acharya

Research output: Contribution to journalArticle

Abstract

Brief and repetitive episodes of perceptual changes, termed paroxysmal perceptual alteration (PPA), have been described in association with antipsychotic treatment. We report a case of paranoid schizophrenia who had such perceptual changes akin to PPA for 15 years, that was not related to antipsychotic treatment. There was a rapid resolution of PPA following treatment with low dose clonazepam.

Original languageEnglish
Pages (from-to)44-47
Number of pages4
JournalPsychopharmacology Bulletin
Volume45
Issue number1
DOIs
Publication statusPublished - 01-12-2012

Fingerprint

Psychopathology
Antipsychotic Agents
Paranoid Schizophrenia
Clonazepam
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Psychiatry and Mental health
  • Pharmacology (medical)

Cite this

@article{a2a646fcec3c40d3abc902a2b752baa6,
title = "Paroxysmal perceptual alteration: Drug-induced phenomenon or schizophrenic psychopathology?",
abstract = "Brief and repetitive episodes of perceptual changes, termed paroxysmal perceptual alteration (PPA), have been described in association with antipsychotic treatment. We report a case of paranoid schizophrenia who had such perceptual changes akin to PPA for 15 years, that was not related to antipsychotic treatment. There was a rapid resolution of PPA following treatment with low dose clonazepam.",
author = "Praharaj, {Samir Kumar} and K. Sreejayan and Mahima Acharya",
year = "2012",
month = "12",
day = "1",
doi = "10.1097/MJT.0000000000000220",
language = "English",
volume = "45",
pages = "44--47",
journal = "Psychopharmacology Bulletin",
issn = "0048-5764",
publisher = "MedWorks Media LLC",
number = "1",

}

Paroxysmal perceptual alteration : Drug-induced phenomenon or schizophrenic psychopathology? / Praharaj, Samir Kumar; Sreejayan, K.; Acharya, Mahima.

In: Psychopharmacology Bulletin, Vol. 45, No. 1, 01.12.2012, p. 44-47.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Paroxysmal perceptual alteration

T2 - Drug-induced phenomenon or schizophrenic psychopathology?

AU - Praharaj, Samir Kumar

AU - Sreejayan, K.

AU - Acharya, Mahima

PY - 2012/12/1

Y1 - 2012/12/1

N2 - Brief and repetitive episodes of perceptual changes, termed paroxysmal perceptual alteration (PPA), have been described in association with antipsychotic treatment. We report a case of paranoid schizophrenia who had such perceptual changes akin to PPA for 15 years, that was not related to antipsychotic treatment. There was a rapid resolution of PPA following treatment with low dose clonazepam.

AB - Brief and repetitive episodes of perceptual changes, termed paroxysmal perceptual alteration (PPA), have been described in association with antipsychotic treatment. We report a case of paranoid schizophrenia who had such perceptual changes akin to PPA for 15 years, that was not related to antipsychotic treatment. There was a rapid resolution of PPA following treatment with low dose clonazepam.

UR - http://www.scopus.com/inward/record.url?scp=84879599332&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84879599332&partnerID=8YFLogxK

U2 - 10.1097/MJT.0000000000000220

DO - 10.1097/MJT.0000000000000220

M3 - Article

C2 - 26954463

AN - SCOPUS:84879599332

VL - 45

SP - 44

EP - 47

JO - Psychopharmacology Bulletin

JF - Psychopharmacology Bulletin

SN - 0048-5764

IS - 1

ER -